| Model Number |
KD-625LR |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Aspiration Pneumonitis (4455); Cholangitis (4821)
| Date of Event |
10/03/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.This report is related to the following linked patient identifiers: (b)(6).
Event or Problem Description
Olympus reviewed the following literature titled "safety of edoxaban for delayed bleeding in gastrointestinal endoscopic procedures with a high risk of bleeding." this study investigated the safety of gastrointestinal endoscopic procedures in patients taking edoxaban, a direct oral anticoagulant, focusing on the incidence of delayed bleeding during the perioperative period.Conducted from (b)(6) 2018 to (b)(6) 2021, the single-center, open-label study included (b)(4) patients on edoxaban undergoing high-risk endoscopy.The primary outcome, severe delayed bleeding (ctcae grades iii¿v), occurred in (b)(4) of patients, all requiring endoscopic hemostasis.No cases of mild or moderate delayed bleeding (ctcae grades i-ii) or thromboembolic events were observed.Secondary outcomes included complications like cholangitis and aspiration pneumonia, which were conservatively treated, and the median hospital stay was 8 days.Patients with delayed bleeding had higher systolic blood pressure at admission and longer hospital stays.The study found that the incidence of delayed bleeding in these patients was acceptable, with higher systolic blood pressure at admission associated with increased risk, although further research is needed to confirm this association.Type of adverse events/number of patients: delayed bleeding (b)(4).Cholangitis and aspiration pneumonia.
Event or Problem Description
Additional information received from the customer that olympus devices did not malfunction during any procedures, and did not cause or contribute to any patient complications described in the literature.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information from customer and final investigation.Updated field: b5 and h6.Based on the results of the investigation, the causal relationship between the subject device and health hazard could not be identified.The customer confirmed that the olympus device did not cause or contribute to any patient complications described in the literature.Additionally, there was no device malfunction.Olympus will continue to monitor the field performance of this device.